Open Access Repository

Closed-form approximation for supersonic flow over a cone

Forbes, LK ORCID: 0000-0002-9135-3594 and Hindle, TJ 2019 , 'Closed-form approximation for supersonic flow over a cone' , Shock Waves, vol. 29, no. 4 , pp. 589-593 , doi: 10.1007/s00193-018-0879-0.

Full text not available from this repository.

Abstract

In this technical note, we present an asymptotic approximation for supersonic flow about a pointed cone, with an attached conical shock wave. The classical Taylor–Maccoll equation is simplified slightly, assuming high-speed flow and a narrow cone angle, and this allows us to give a complete closed-form solution. We demonstrate that our asymptotic solution is accurate for all body cone angles as the free-stream Mach number is increased. A closed-form expression for the streamsurfaces in the shock layer is presented.

Item Type: Article
Authors/Creators:Forbes, LK and Hindle, TJ
Keywords: conical flow, closed form, Taylor–Maccoll, shock layer, streamlines
Journal or Publication Title: Shock Waves
Publisher: Springer-Verlag
ISSN: 0938-1287
DOI / ID Number: 10.1007/s00193-018-0879-0
Copyright Information:

Copyright 2018 Springer-Verlag GmbH Germany, part of Springer Nature

Related URLs:
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page
TOP